Alert archive / Maryland / Flash Flood Warnings in 2009

Flash Flood Warning 9, NWS Wakefield, VA

August 2, 2009Wicomico County, Worcester County, Maryland

NWS Wakefield, VA issued this flash flood warning at Aug 2, 2009, 3:39 PM EDT for Wicomico County, Worcester County, Maryland. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2009, 3:39 PM EDT (19:39 UTC)
Expired
Aug 2, 2009, 5:45 PM EDT
In force
2 hr
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Flood severity
None

Counties Wicomico County, MD, Worcester County, MD

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2009-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2636 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2009-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2636 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
482 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KAKQ 021939
FFWAKQ
MDC045-047-022145-
/O.NEW.KAKQ.FF.W.0009.090802T1939Z-090802T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
339 PM EDT SUN AUG 2 2009

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN WICOMICO COUNTY IN SOUTHEAST MARYLAND...
  NORTHERN WORCESTER COUNTY IN SOUTHEAST MARYLAND...

* UNTIL 545 PM EDT

* AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING IS LIKELY AS A RESULT OF PERSISTENT HEAVY RAIN FROM
  THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SNUG
  HARBOR...OCEAN PINES...OCEAN CITY...NEWARK...CAPE ISLE OF WIGHT AND
  BERLIN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3839 7506 3838 7505 3824 7512 3825 7549
      3834 7547 3845 7533 3845 7508 3844 7507
      3845 7507 3845 7504

$$

44
2 follow-up statements
000 
WGUS71 KAKQ 022032
FFSAKQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
432 PM EDT SUN AUG 2 2009

MDC045-047-022145-
/O.CON.KAKQ.FF.W.0009.000000T0000Z-090802T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WICOMICO MD-WORCESTER MD-
432 PM EDT SUN AUG 2 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR
NORTHERN WORCESTER AND SOUTHEASTERN WICOMICO COUNTIES...

AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
ANOTHER ROUND OF THUNDERSTORMS JUST WEST OF SALISBURY...MOVING EAST 
AT 25 MPH. THESE THUNDERSTORMS WILL MOVE OVER THE WARNED AREA AND 
PRODUCE ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BERLIN AND 
OCEAN CITY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3839 7506 3838 7505 3824 7512 3825 7549
      3834 7547 3845 7533 3845 7508 3844 7507
      3845 7507 3845 7504

$$

44
000 
WGUS71 KAKQ 022141
FFSAKQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
541 PM EDT SUN AUG 2 2009

MDC045-047-022147-
/O.EXP.KAKQ.FF.W.0009.000000T0000Z-090802T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WICOMICO MD-WORCESTER MD-
541 PM EDT SUN AUG 2 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 PM EDT FOR NORTHERN
WORCESTER AND SOUTHEASTERN WICOMICO COUNTIES...

AT 535 PM...WEATHER SERVICE DOPPLER RADAR IS INDICATING ONLY LIGHT 
SHOWERS ACROSS THE NORTHERN PORTION OF WORCHESTER COUNTY INCLUDING 
OCEAN CITY. THESE SHOWERS WILL CONTINUE TO MOVE EAST AND OFFSHORE BY 
6 PM. THE FLASH FLOODING THREAT FROM HEAVY RAINFALL HAS ENDED. 

LAT...LON 3839 7506 3838 7505 3824 7512 3825 7549
      3834 7547 3845 7533 3845 7508 3844 7507
      3845 7507 3845 7504

$$

44

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 1:58 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Aug 2, 1:58 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
158 PM EDT SUN AUG 2 2009

.SYNOPSIS...
A COLD FRONT SLOWLY MOVES ACROSS THE REGION THIS AFTERNOON INTO
TONIGHT...THEN OFFSHORE MONDAY. HIGH PRESSURE BUILDS EASTWARD
FROM THE MIDWEST ON MONDAY...AND MERGES WITH HIGH PRESSURE OFF THE
EAST COAST FOR TUESDAY THROUGH WEDNESDAY. ANOTHER COLD FRONT
ENTERS THE MID ATLANTIC REGION FROM THE WEST WEDNESDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MID LVL SHRTWV WILL TRACK E ACRS THE MID ATLC RGN THIS AFTN/EVE.
ASSOC COLD FRNT MOVES THRU THE PIEDMONT THIS AFTN AND EVENTUALLY
TO THE CSTL PLN (THIS EVE). SHRAS AND ISLTD TSRAS SPREADING INTO
WRN PORTIONS OF REGION LATE THIS MORNG...WILL PUSH ACRS THE
REMAINDER OF THE REGION THIS AFTN. SUFFICIENT DEEP LYRD MOIST AVBL
THIS AFTN (PW AXIS TO 2.25). SPC HAS FCST AREA IN SLGT RISK FOR
SVR WX...THO SHEAR WEAK. MAIN THREAT APPEARS TO BE GUSTY WNDS FM
STORMS (ADDTNLLY VRY LO LCLS SO WOULD NEED TO WATCH FOR ANY BREAKS
IN ANY LINES OF STORMS (BROKEN S) FOR ROTATION)...AND VERY HEAVY
RAIN. HI TEMPS IN THE 80S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
SFC LO PRES CONTS EWD INVOF SRN NEW ENG CST...REACHING CAPE COD BY
MON AFTN. TRAILING CDFNT WKNG AS IT MVS OFFSHR. SHIFTING HIEST
POPS TO ERN SXNS OVRNGT...W/ DRYING SLOLY ARRIVING FM THE W. WK
SFC HI PRES BUILDS EWD FM THE OH/TN VLY MON...WHL FNTL BNDRY
SETTLES S OF HSE...AND WELL E OF FA (OVR THE OCN). GUID SUGG LWR
DWPTS (M/U60S COMPARED TO L/M70S TDA). WL KP SLGT CHC POPS INVOF
NE NC...OTRW...POPS AOB 10% AND SKY MSNY. DUE TO MR SUNSHINE (THAN
TDA)...XPCTG HI TEMPS U80S TO L90S.

TRANQUIL MID SUMMER CONDS MON NGT/TUE AS SFC HI PRES EXITS CST AND
MERGES W/ LRGR BERMUDA HI PRES IN WRN ATLC. LO TEMPS MON NGT FM
THE M60S TO L70S. WK LEE SFC TROUGH INLAND ON TUE...MAY BE FOCUS
FOR ISLTD STM...OTRW PREVAILING WX WL BE MSNY/HOT ACRS FA...W/ HI
TEMPS FM L/M90S...EVEN 90F AT THE BCHS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
HOT PD CONDS THROUGH WED. TYPICAL BERMUDA HI PRES PTRN DOMINATING
CONDS OVR THE MDATLC STATES. NEXT CDFNT DELAYED UNTIL WED NGT/THU.
WL HV CHC POPS (ARND 30%) FAR NNW SXNS OF FA WED AFTN...20% ELSW.
WDSPRD HI TEMPS IN THE L/M90S.

BNDRY PUSHES S INTO CAROLINAS ON THU WITH HIGH PRS BLDG S FOR
THU. 00Z/02 ECMWF SUGGESTS BNDRY A TAD SLOER IN MVG SEWD THROUGH
FA. CONSIDERING THE STRENGTH OF THE OFFSHORE RIDGE...CONT TO
LEAN TO A ECMWF SOLN PUSHING BNDRY TO NR THE VA/NC BRDR BY THU EVE
THEN HAVING IT MEANDER/RMN NRLY STNRY THROUGH FRI. STRNGR HIGH PRS
PROGGED TO PUSH THE BNDRY S ONCE AGAIN BY NXT WEEKEND.

DUE TO THE UNCERTAINITY...WILL KEEP CHC FOR MAINLY DIURNAL POPS IN
FCST THU THRU FRI WITH ONLY SLGHT CHC SAT. HIGHS THU/FRI & SAT
85-90 DUE TO MORE CLDNS.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
CURRENTLY (18Z) LINE OF SHRAS/TSTMS STRETCHING FROM THE DELMARVA
SW THROUGH SE VA INTO NE NC WILL CONTINUE TO MOVE E THROUGH THE
AFTN. OVC SKIES BEHIND THIS LINE ARE SLOWLY BREAKING UP. WITH THE
FNT STILL TO THE W...THE BREAK IN CLDS COMBINED WITH A FEW HOURS
OF DAYTIME HEATING LEFT SHOULD ALLOW FOR MORE SCT SHRAS/TSTMS TO
DEVELOP AND MOVE THROUGH LATER THIS AFTN AND EVENING. MVFR CONDS
THROUGH THE EVENING HOURS FOR CIGS (2-3 KFT). MVFR CONDS CONTINUE
THROUGH EARLY MON MORNING POSSIBILITY OF PERIODIC LIFR VIS FOR
FOG...ESPECIALLY AT SBY. VFR CONDS RETURN AFTER SUNRISE

A DAILY CHC FOR AFTN/EVNG TSTMS WILL CONTINUE THROUGH THE
UPCOMING WEEK WITH THE LOWEST CHC ON TUE. SOME IFR CONDS WILL BE
POSSIBLE IN THE EARLY MRNG FOR PATCHY FOG.

&&

.MARINE...
WATERS WILL GENERALLY CONTINUE TO BE TRANQUIL FOR THE NEXT FEW
DAYS...WITH THE EXCEPTION OF THE NORTHERN COASTAL WATERS. MODELS NOW
DEVLOPING AN AREA OF LOW PRES WHICH MVS ACROSS THE NRN WATERS THIS
EVENING AND OVERNIGHT. THE GFS IN PARTICULAR HAS BECOME SOMEWHAT
STRONGER WITH THIS FEATURE, CLOSING OFF THE LOW AS IT NEARS THE
COAST. BOTH WAVE WATCH AND OUR LOCAL SWAN OUTPUT PLACE 5 FT SEAS
BRIEFLY (FOR A 6 HR OR MORE PERIOD) OVR OUR NRN COASTAL WATERS
BEGINNING THIS EVENING THRU THE OVERNIGHT HOURS FROM PARRAMORE
ISLAND NORTHWARD TO FENWICK ISLAND. THOUGH IS A NEW TREND WITH THE
MODEL...THINK THAT WAVE WATCHS PERFORMANCE OVER THE LAST 2 WEEKS
WITH THESE MARGINAL 5 FT SEAS HAS BEEN IMPRESSIVE. HV THUS HOISTED
SCA HEADLINE FOR OUR NRN TWO COASTAL ZONES FOR TONIGHT.

OTHERWISE...NO FLAGS XPCTD ELSEWHERE THRU MON. FRNTL BNDRY PROGGED
TO SLOWLY WASH OUT ACROSS MARINE AREA EARLY TODAY. LGHT S-SW FLOW
AOB 15 KTS ARND H5 OFFSHORE RIDGE WILL DOMINATE THRU MID WEEK.

NXT FRNT APPRCHS LATE WED. SRLY WNDS INCRS AHEAD OF THIS FTR...BUT
REMAIN BLO SCA LVLS.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 5 AM EDT MONDAY
     FOR ANZ650-652.

&&

SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...ALB
LONG TERM...ALB/MPR
AVIATION...AM
MARINE...AM/SMF
Hazardous weather outlook, Aug 2, 3:34 AM EDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
334 AM EDT SUN AUG 2 2009

ANZ650-652-030745-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
334 AM EDT SUN AUG 2 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EDT
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
THIS EVENING. THE THREATS FROM THUNDERSTORMS WILL BE STRONG
WINDS...VERY HEAVY RAIN AND HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ630>633-654-656-658-MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-
060>100-030745-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
334 AM EDT SUN AUG 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
THIS EVENING. THE THREATS FROM THUNDERSTORMS WILL BE STRONG
WINDS...VERY HEAVY RAIN AND HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Aug 2, 2:25 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
225 PM EDT SUN AUG 2 2009

NCZ013>017-030>032-021930-
BERTIE NC-CAMDEN NC-CHOWAN NC-GATES NC-HERTFORD NC-PASQUOTANK
NC-PERQUIMANS NC-WESTERN CURRITUCK NC-
225 PM EDT SUN AUG 2 2009

...STRONG THUNDERSTORMS MOVING THROUGH NORTHEAST NORTH CAROLINA...

AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 8 MILES WEST OF RYLAND TO 16 MILES
SOUTHWEST OF EDENTON...OR FROM 7 MILES SOUTH OF GATESVILLE TO
PLYMOUTH...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR...
  RYLAND AROUND 235 PM EDT...
  WINFALL AROUND 250 PM EDT...
  HOBBS LANDING AROUND 315 PM EDT...
  PINE LAKES AROUND 320 PM EDT...
  CAMDEN AROUND 325 PM EDT...

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE
STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

GINGRICH
Special weather statement, Aug 2, 2:29 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
229 PM EDT SUN AUG 2 2009

MDZ024-025-VAZ099-021900-
ACCOMACK VA-INLAND WORCESTER MD-MARYLAND BEACHES MD-
229 PM EDT SUN AUG 2 2009

...STRONG THUNDERSTORMS APPROACHING THE BEACHES...

AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 8 MILES NORTHWEST OF OCEAN CITY TO
6 MILES NORTH OF ASSATEAGUE ISLAND...MOVING EAST AT 30 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR...
  SNUG HARBOR AROUND 235 PM EDT...
  OCEAN CITY AROUND 240 PM EDT...

EXPECT WIND GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS
AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF
YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.

44
Special weather statement, Aug 2, 2:42 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
242 PM EDT SUN AUG 2 2009

VAZ095-097-098-100-021945-
CHESAPEAKE VA-NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-VIRGINIA BEACH VA-
242 PM EDT SUN AUG 2 2009

...STRONG THUNDERSTORMS MOVING THROUGH SOUTHSIDE HAMPTON ROADS...

AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF STRONG THUNDERSTORMS FROM 19 MILES NORTH OF KEMPSVILLE TO
DEEP CREEK...OR FROM 7 MILES NORTHEAST OF HAMPTON TO DEEP
CREEK...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR...VIRGINIA BEACH OCEANFRONT AROUND 255 PM EDT.

WIND GUSTS UP TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

RAINFALL RATES OF UP TO ONE INCH PER HOUR WILL CAUSE BRIEF PONDING
OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING
AND FLOOD PRONE AREAS.

LEWITSKY
Local storm report, Aug 2, 3:03 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
303 PM EDT SUN AUG 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND DMG     CAMBRIDGE               38.56N 76.08W
08/02/2009                   DORCHESTER         MD   EMERGENCY MNGR

            POWERLINES DOWN IN CAMBRIDGE.

&&

LEWITSKY
Local storm report, Aug 2, 3:22 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
322 PM EDT SUN AUG 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     MARINE TSTM WIND 5 NW SILVER BEACH       37.54N 76.02W
08/02/2009  M43.80 MPH       ANZ631             VA   C-MAN STATION

            MEASURED AT RAPPAHANNOCK LIGHT.

0155 PM     MARINE TSTM WIND S CAPE CHARLES          37.26N 76.01W
08/02/2009  M41.00 MPH       NORTHAMPTON        VA   MESONET

            MEASURED AT PLANTATION FLATS.

0217 PM     MARINE TSTM WIND OCEAN CITY              38.36N 75.07W
08/02/2009  M43.00 MPH       WORCESTER          MD   ASOS

            MEASURED AT OCEAN CITY MD AIRPORT.

&&

LEWITSKY
Special weather statement, Aug 2, 3:33 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
333 PM EDT SUN AUG 2 2009

NCZ015>017-102-022030-
CAMDEN NC-EASTERN CURRITUCK NC-PASQUOTANK NC-WESTERN CURRITUCK NC-
333 PM EDT SUN AUG 2 2009

...STRONG THUNDERSTORMS SLOWLY MOVING THROUGH NORTHEAST NORTH
CAROLINA...

AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF STRONG THUNDERSTORMS FROM 16 MILES NORTH OF CURRITUCK
TO 7 MILES EAST OF CAMDEN...OR FROM 13 MILES SOUTH OF VIRGINIA BEACH
OCEANFRONT TO 6 MILES NORTHEAST OF BRICKHOUSE POINT...MOVING
NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
AYDLETT AROUND 340 PM EDT...WATERLILY AROUND 345 PM EDT...KNOTTS
ISLAND AROUND 350 PM EDT.

WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

RAINFALL RATES OF BETWEEN ONE AND TWO INCHES PER HOUR WILL CAUSE
PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN
LOW LYING AND FLOOD PRONE AREAS.

LEWITSKY

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 12:32 PM EDTSevere Thunderstorm WarningAKQDorchester, Wicomico43 min
Aug 2, 12:42 PM EDTSevere Thunderstorm WarningAKQDorchester, Wicomico48 min
Aug 2, 3:03 PM EDTAreal Flood AdvisoryAKQSomerset, Wicomico, Worcester87 min
Aug 2, 6:21 PM EDTTornado WarningAKQDorchester, Wicomico39 min
Aug 2, 7:00 PM EDTTornado WarningAKQDorchester, Wicomico30 min
Aug 2, 7:15 PM EDTAreal Flood AdvisoryAKQSomerset, Wicomico, Worcester60 min
Aug 2, 7:30 PM EDTTornado WarningAKQSomerset, Wicomico35 min
Aug 2, 7:40 PM EDTFlash Flood WarningAKQSomerset, Wicomico, Worcester89 min

Nearby

Flash Flood Warnings in Maryland, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.